I started taking Metformin, 3 times a day on Friday. I'm taking it with food each time. I've been extremely nauseous so much I can barely move sometimes. I've also been having (TMI) an overabundance of watery diarrhea twice a day. This has been going on for 4 days now. So far this morning I've only been slightly nauseous, so I'm hoping maybe the side effects have passed. Does anyone have personal experience with this problem or know how long this is gonna last? Do I need to call my Dr?
Metformin has a reputation for making you have diarrhea - that does not really go away when on it. I was on it for a month and then had to stop because it was giving me an allergic reaction. The nausea should go away but if it continues you may want to mention it to your doctor so they can reduce your dose a bit so your body can get used to it and build up on using it properly.
Take Care - all the best!
~ Tacie's Space ~ TTC #1 since Jan 01, 2006
I also take Metformin and it does cause the upset tummy yuck!! I also take it 3 x's a day and I started out like you taking all 3 right off the bat and it made me sicker than a dog. My Dr. went ahead and backed it off and I took it once a day for a week, then the next week 2 x's a day then the 3rd week 3 x's a day. That was SOOOOOOO much better. Maybe you could talk to your Dr. about that as well?? Best of luck hope you get it figured out soon
Well, I definitely feel a lot better today. Yesterday I was just a little sick to my stomach and no bm at all, which for now I will except! LOL Just took my first pill of the day, so now I'm just anticipating what could happen...
Thank you all for your input on my awkward situation.
I have been on Metformin in the past - and for me the diarrhea side effect went away. It also was related to what I ate. If I ate greasy or fatty foods, I knew I would have it (but even that went away after a few months)
My RE always told me to ease into my dose - start with 1 a day for a week or so, then up it to 2 for a week etc.
I have jumped right in when going back on it- but I did so knowing there would be side effects - so no big surprises
Don't give up - just watch what you eat and see if you can pinpoint any foods that make it worse!